MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
A patient reported seeing a glow around all lights and fears driving after implantation of a zxt150 19.5 diopter intraocular lens (iol) in the right eye.The patient stated that his physician advised him that they can replace the lens but does not guarantee it would resolve the issue.Furthermore, his physician believes that he may only need reading glasses.No further information was provided.
 
Additional Manufacturer Narrative
Additional information was received and it was learned that the lens was not explanted.The doctor ended up doing a yag (yttrium aluminium garnet) laser treatment, but patient is still having troubles with close up vision and see's the glow/haze around the lights.The left eye is a little clearer and the right eye did not improve.Patient was given tear drops after his initial implant and found out he is allergic to the drops.He was then given a steroid as treatment.Patient indicated that he is experiencing this issue with both of eyes.Additionally, patient also mentioned that his right eye has an astigmatism and is slightly worse than the left eye.At this time, there are no plans to remove the lenses.This report will capture the lens implanted in the right eye.A separate report will capture the lens implanted in the patient's left eye.(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation.Device inspection could not be performed, therefore the reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6679673
Report Number9614546-2017-00580
Device Sequence Number16198260
Product Code POE
UDI-Device Identifier05050474605190
UDI-Public(01)05050474605190(17)211127
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date11/27/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U195
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2017
Supplement Date Received by Manufacturer07/07/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;